Indiana, 2007

Lightning Strikes in Indiana, November 11, 2007

November 11, 2007 · NWS IND · 2 events in 2 counties and zones

Lightning struck homes in the Brownsburg and Fishers area as thunderstorms moved through the area during the early hours of November 11, 2007.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$23,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Lightning struck homes in the Brownsburg and Fishers area as thunderstorms moved through the area during the early hours of November 11, 2007.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 11, 3:05 AM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 11, 3:05 AM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 AM EST SUN NOV 11 2007

.DISCUSSION...HIGH PRESSURE HAS MOVED EAST OF THE STATE AND A SWITCH
TO A RAINY PATTERN IS UNDER WAY.

FORECAST FOCUS WILL BE ON PRECIP CHANCES TODAY THROUGH WEDNESDAY.

THE NAM/GFS ARE STILL IN AGREEMENT AND WILL USE A BLEND.

AN AREA OF SHOWERS AND THUNDERSTORMS HAS MOVED INTO INDIANA FROM IL
THIS MORNING.  THESE STORMS FORMED ALONG A THETA E RIDGE BACK IN IL
AND WILL MOVE ACROSS THE CWA THIS MORNING MAINLY NORTH OF INTERSTATE
70.  AS HAS BEEN ADVERTISED FOR SEVERAL DAYS NOW RAIN WILL OCCUR
TODAY IN THE STRONG WARM ADVECTION PATTERN.  HAVE RAISED POPS TO
LIKELY NORTH OF I-70 AS SHOWERS WILL BE ONGOING AT ISSUANCE TIME.
WITH CLOUDY SKIES AND RAIN TEMPS WILL WARM INTO THE MID 50S TODAY.

MONDAY...MOISTURE WILL CONTINUE TO INCREASE IN THE WARM ADVECTION
PATTERN AS PWATS INCREASE TO JUST OVER ONE INCH.  SHOWERS WILL AGAIN
BE POSSIBLE ON MONDAY AS A SHORT WAVE MOVES NORTHEAST FROM TX INTO
INDIANA.  RAIN CHANCES INCREASE TO LIKELY ON MONDAY NIGHT AS LOW
LEVEL FRONTOGENISIS STRENGHTHENS AND A SURFACE BOUNDARY BECOMES
NEARLY STATIONARY OVER CENTRAL INDIANA.  AS H85 TEMPS CONTINUE TO
WARM HIGHS ON MONDAY WILL GO ABOVE NORMAL IN THE MID 60S.

TUESDAY AND WEDNESDAY...SURFACE LOW ASSOCIATED WITH THE
AFOREMENTIONED BOUNDARY MOVES FROM TX TO THE LP OF MICH BY WED.
DURING THIS TIME INDIANA WILL REMAIN IN THE WARM SECTION AND A
CHANCE OF RAIN WILL CONTINUE UNTIL WED EVENING WHEN THE FRONT
FINALLY PASSES THROUGH.  MODELS HAVE BEEN FAIRLY CONSISTENT OVER THE
LAST DAY OR SO IN PUSHING THE FRONT THROUGH QUICKLY AS IT WILL BE
AIDED BY A 150KT JET.  TEMPS ON TUES/WED WILL REMAIN ABOVE NORMAL IN
THE 60S.

THURSDAY THROUGH SATURDAY WILL SEE COOLER AIR RETURN TO CENTRAL
INDIANA. TEMPS WILL GO BACK BELOW NORMAL AS HIGH PRESSURE MOVES INTO
THE STATE.

&&

.AVIATION...DISCUSSION FOR 06Z TAFS
MID/HIGH CLOUDS CURRENTLY ACROSS OUR AREA AND THIS SHOULD CONTINUE
THROUGH DAYBREAK. A S/W WILL MOVE ACROSS OUR REGION DURING THE DAY
ON SUNDAY AND NAM AND GFS MODELS INDICATE NUMEROUS SHOWERS
DEVELOPING AS GULF MOISTURE WORKS NORTH INTO THIS S/W. MEANWHILE NAM
SHOWS ONLY SCATTERED SHOWERS. EITHER CASE THERE SHOULD BE INCREASING
CLOUDS AROUND 4-5 THOUSAND FEET BY LATE MORNING. ALL MODEL SOUNDINGS
KEEP LOWEST LAYERS DRY ENOUGH TO REMAIN VFR DESPITE SOME SHOWERS.
CLOUDS MAY BEOME MORE SCT-BKN BY EVENING AS THIS S/W CONTINUES EAST
OF OUR REGION.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...SALLY
AVIATION...JH
Hazardous weather outlook, Nov 11, 3:27 AM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 AM EST SUN NOV 11 2007

INZ021-028>031-035>049-051>057-060>065-067>072-120830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
327 AM EST SUN NOV 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

RAIN SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED TODAY.
LIGHTNING WILL BE A HAZARD WITH ANY THUNDERSTORM THAT FORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF RAIN AND ISOLATED THUNDERSTORMS EACH DAY FROM
MONDAY UNTIL WEDNESDAY. AS WITH ANY THUNDERSTORM THAT
FORMS...LIGHTNING WILL ALWAYS BE A HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The radar

The Indianapolis radar (KIND), 37 km away, was scanning. The volume nearest the first event began at 10:31 UTC.

Open the radar archive at this moment

Event by event

2 lightning. Local standard time, as filed.

Lightning, Hamilton

When
November 11, 5:30 AM EST
Where
Hamilton County, Fishers
Property damage
$8,000
Reported by
Newspaper
Coordinates
39.970, -86.020

Lightning struck a home in Fishers during the morning hours and started a fire. The fire burned part of the chimney. The fire caused by the lightning also damaged some of the electrical components inside the home.

Lightning, Hendricks

When
November 11, 5:30 AM EST
Where
Hendricks County, Brownsburg
Property damage
$15,000
Reported by
Newspaper
Coordinates
39.850, -86.400

Lightning struck a house in Brownsburg during the early morning hours. The lightning strike set the house on fire and blew out lighting figures and outlets.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62131, 62132.